loading page

Amiodarone-induced Immune Thrombocytopenia: a Rare Hematologic Side effect of a Common Cardiac Drug
  • +2
  • Hardik CHHATRALA,
  • Shreya Ghetiya,
  • Michael Chahin,
  • Lara Zuberi,
  • Walter Quan
Hardik CHHATRALA
University of Florida College of Medicine - Jacksonville
Author Profile
Shreya Ghetiya
University of Florida College of Medicine - Jacksonville
Author Profile
Michael Chahin
University of Florida College of Medicine - Jacksonville
Author Profile
Lara Zuberi
University of Florida College of Medicine - Jacksonville
Author Profile
Walter Quan
University of Florida College of Medicine - Jacksonville
Author Profile

Abstract

Amiodarone induced thrombocytopenia is a rare immune mediated hematologic complication of the drug. We describe a case of delayed onset amiodarone induced thrombocytopenia. We highlight the process adopted to arrive at a clinical diagnosis of the same in a 72-year-old male admitted to the hospital with competing causes of thrombocytopenia. Timely diagnosis of drug-induced immune thrombocytopenia is crucial in order to minimize unnecessary testing, avoid treatments with potential harm and prevent life-threatening hemorrhagic complications.